MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with peripheral vascular disease (pvd) and underwent venous wall stenting.The 72% stenosed target lesion was located in the non-tortuous and non-calcified inferior vena cava (ivc) to external iliac vein (eiv).After placing two of 18x90 wallstent, kissing balloon technique was performed for post-dilatation.However, during the initial inflation at 5psi, the 18-4/5.8/75 xxl esophageal balloon catheter ruptured and replaced with another balloon.After ivus post procedure, another 18x90 wallstent was used on the left side to extend into the ivc.Kissing balloons were used again for post-dilatation and another 18-4/5.8/75 xxl esophageal balloon catheter burst during the initial inflation at 5psi.The balloon catheter was removed intact, and the procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: an xxl device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood present in balloon which is indicative of a leak.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located approximately 35mm proximal from the distal tip.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.This concludes the product analysis.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16054004
Report Number2124215-2022-54283
Device Sequence Number12371379
Product Code KNQ
UDI-Device Identifier08714729163169
UDI-Public08714729163169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0030376691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown